Archived

This topic is now archived and is closed to further replies.

Buble Kinda Day

How Long Did It Take Acne To Go Away When Taking Birth Control?

6 posts in this topic

I'm taking Orsythia, the generic for Aviane. How long did it take your skin to clear up with the birth control pill? I'm still getting new pimples which surprises me when I'm taking the pill....so do I really need to be patient? I'm on my fourth pack.

Share this post


Link to post
Share on other sites

I just want to know if it can really take 6 months. It's hard to wait sad.png

It does take 4-6 months to see results from a "good" birth control for acne.

However Aviane uses levonorgestrel, which is one of the worst progestins for acne. It may end up making your acne worse than before you started.

Please check out the link in my signature "good/bad birth control for acne" and get your derm to switch you to low androgenic pill.


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

I just want to know if it can really take 6 months. It's hard to wait sad.png

It does take 4-6 months to see results from a "good" birth control for acne.

However Aviane uses levonorgestrel, which is one of the worst progestins for acne. It may end up making your acne worse than before you started.

Please check out the link in my signature "good/bad birth control for acne" and get your derm to switch you to low androgenic pill.

Well I took Aviane previously with no problems. But that was also when I had perfect skin before I even started the pill. I was on for like 3 years. I went off birth control for a year and wish I never did cause 6 months after I developed acne that I never ever had a problem with before. Maybe when I got on the pill the first time it just kept my skin clear. Like I never got a spot! So I thought it would be best to go back on the same formula in case changing could cause nausea or other bad side affects. They did give me a generic of Aviane this time so I don't know if it does actually work the same. They tell me it does.

I've considered switching pills, but what if it makes the acne worse? My doctor says I should wait 6 months. He says all birth control does help with acne. I should add it's not severe at all. It's just a few spots around my mouth and chin. But it's a big deal to me. I don't want to have to use any cover up.

Share this post


Link to post
Share on other sites

I just want to know if it can really take 6 months. It's hard to wait sad.png

It does take 4-6 months to see results from a "good" birth control for acne.

However Aviane uses levonorgestrel, which is one of the worst progestins for acne. It may end up making your acne worse than before you started.

Please check out the link in my signature "good/bad birth control for acne" and get your derm to switch you to low androgenic pill.

Well I took Aviane previously with no problems. But that was also when I had perfect skin before I even started the pill. I was on for like 3 years. I went off birth control for a year and wish I never did cause 6 months after I developed acne that I never ever had a problem with before. Maybe when I got on the pill the first time it just kept my skin clear. Like I never got a spot! So I thought it would be best to go back on the same formula in case changing could cause nausea or other bad side affects. They did give me a generic of Aviane this time so I don't know if it does actually work the same. They tell me it does.

I've considered switching pills, but what if it makes the acne worse? My doctor says I should wait 6 months. He says all birth control does help with acne. I should add it's not severe at all. It's just a few spots around my mouth and chin. But it's a big deal to me. I don't want to have to use any cover up.

Ok so I may have gotten my doctor to switch me. He's thinking Yaz. But I'm really worried about all the lawsuits and commercials I've seen about it. I'd rather not die. What would be the next best thing? Also that doesn't cause unwanted hair growth like arms, in between breasts.

Share this post


Link to post
Share on other sites

Yaz doesn't cause hair growth...it reduces body hair because of its drospirenone ingredient. It is actually prescribed to women with PCOS and hirsutism to reduce their body hair.

Yaz is no more likely to cause a DVT than any other birth control. There are more lawsuits on Yaz because it is THE most popular birth control. A lot of women are on it. A lot of these women don't follow up with their doctor, or take birth control even when they have a family history of deep vein thrombosis. Any time you have more people using a drug, you have more people being stupid about it.

Similarly...when you have that many women using a birth control...what do you think lawyers want? As many clients as possible. So they target the most popular birth control.

As with any birth control, you need to check with your family to see if any of them have deep vein thrombosis. And if you ever feel any pain in your legs, then you need to contact your doctor immediately in case you have a blood clot. But this risk comes with any pill, not just Yaz.


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites